Health knowledge made personal
Join this community!
› Share page:

What is the best way to break a cycle of Imitrex induced rebound migraines


Posted by mjhunter

My son is 17, he appears to be caught in a cycle of rebound headaches due to overuse of Imitrex.  We have only recently started him on a prophylactic drug, Topamax, 30mg/day.  We are hopeful that this will help, but in will take some time before these "kick in".  Right now we are still using abortive drugs, Imitrex(sumatriptan) or Maxalt(rizatriptan). In the mean time, how do we break the endless cycle of headache, imitrex, headache, imitrex...He recently had his jaw wired shut in an attempt to correct a TMJ condition that was contributing to the frequency and intensity of the migraines.  During that time he received significant amounts of opiate based narcotics (Dilaudid, Loratab, Roxicet, others) to the point that he had to be weaned from those. We do not want to give him any more narcotics.  His migraines are severe enough that on occasion we have had to take him into the E.R. to get relief. I'm open to any ideas.

 

 
Post an answer
Write a comment: